Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 20, NWS Elko, NV

December 1, 20136 counties in Nevada

NWS Elko, NV issued this wind advisory at Dec 1, 2013, 2:57 PM PST for 6 counties in Nevada. It took effect at Dec 2, 2013, 10:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2013, 2:57 PM PST (22:57 UTC)
In effect from
Dec 2, 2013, 10:00 AM PST
Expired
Dec 2, 2013, 7:00 PM PST
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 012257
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
257 PM PST SUN DEC 1 2013


NVZ030-031-033>041-021700-
/O.NEW.KLKN.WI.Y.0020.131202T1800Z-131203T0300Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
257 PM PST SUN DEC 1 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST MONDAY. 

* WINDS...WEST TO SOUTHWEST 30 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST WINDS WILL BE IN THE AFTERNOON AND EARLY
  EVENING HOURS.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... 
  SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...CONNORS 
  PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE 
  CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... 
  DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT 
  PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK... CARLIN...
  TONOPAH...ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT. 

* IMPACTS...BE ALERT FOR DANGEROUS CROSSWINDS ON NORTH TO SOUTH
  RUNNING HIGHWAYS. WATCH FOR SUDDEN GUSTS...WHICH COULD CAUSE A
  LOSS OF CONTROL WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RLC
3 follow-up statements
000 
WWUS75 KLKN 021101
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
301 AM PST MON DEC 2 2013

NVZ030-031-033>041-030300-
/O.CON.KLKN.WI.Y.0020.131202T1800Z-131203T0300Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
301 AM PST MON DEC 2 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
PST THIS EVENING. 

* WINDS...WEST TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 35 TO 55 MPH.

* TIMING...STRONGEST WINDS WILL BE IN THE AFTERNOON AND EARLY 
  EVENING HOURS.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...
   SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...CONNORS 
  PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE 
  CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... 
  DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT 
  PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK... 
  CARLIN... TONOPAH...ROUND MOUNTAIN...DUCKWATER...CURRANT 
  SUMMIT.

* IMPACTS...BE ALERT FOR DANGEROUS CROSSWINDS ON NORTH TO SOUTH 
  RUNNING HIGHWAYS. WATCH FOR SUDDEN GUSTS...WHICH COULD CAUSE 
  A LOSS OF CONTROL WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JR
000 
WWUS75 KLKN 022225
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
225 PM PST MON DEC 2 2013

NVZ030-031-033>041-030300-
/O.CON.KLKN.WI.Y.0020.000000T0000Z-131203T0300Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
225 PM PST MON DEC 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING...STRONGEST WINDS WILL BE IN THE AFTERNOON AND EARLY 
  EVENING HOURS.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...
   SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...CONNORS 
  PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE 
  CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... 
  DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT 
  PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK... 
  CARLIN... TONOPAH...ROUND MOUNTAIN...DUCKWATER...CURRANT 
  SUMMIT. 

* IMPACTS...BE ALERT FOR DANGEROUS CROSSWINDS ON NORTH TO SOUTH 
  RUNNING HIGHWAYS. WATCH FOR SUDDEN GUSTS...WHICH COULD CAUSE 
  A LOSS OF CONTROL WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RLC
000 
WWUS75 KLKN 030244
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
644 PM PST MON DEC 2 2013


NVZ030-031-033>041-030345-
/O.EXP.KLKN.WI.Y.0020.000000T0000Z-131203T0300Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
644 PM PST MON DEC 2 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 


WITH GUSTY SOUTHWESTERLY WINDS DIMINISHING EARLY THIS
EVENING...HAVE ALLOWED THE WIND ADVISORY TO EXPIRE. 


$$

JR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 1, 2:51 PM PST, 6 minutes earlier.

Area forecast discussion, Dec 1, 2:51 PM PST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
251 PM PST SUN DEC 1 2013

.SYNOPSIS...AN APPROACHING WINTER STORM WILL BRING GUSTY WINDS ON
MONDAY THEN SNOW WILL SPREAD ACROSS THE AREA MONDAY NIGHT THROUGH
WEDNESDAY MORNING. VERY COLD AIR WILL CHILL THE GREAT BASIN
TUESDAY THROUGH THE END OF THE WEEK WITH TEMPERATURES 15 TO 20
DEGREES BELOW NORMAL.

&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. MID AND HIGH CLOUDS HAVE
INCREASED ACROSS NORTHERN NEVADA AS THE LOW PRESSURE SYSTEM NOW
OVER BRITISH COLUMBIA MOVES SOUTH.

MONDAY AND MONDAY NIGHT. CLOUDS WILL CONTINUE TO INCREASE THROUGH
MONDAY AND WINDS WILL INCREASE AHEAD OF COLD FRONT WITH FRONT
PASSING THROUGH NORTHERN NEVADA LATE TOMORROW AFTERNOON AND
TOMORROW EVENING. HAVE ISSUED WIND ADVISORY FOR ALL ZONES WITH
STRONGEST WINDS EXPECTED AHEAD AND NEAR THE COLD FRONT. STRONG
FGEN OF OVER 100 UNITS AND STRONG UPWARD VERTICAL MOTION
ASSOCIATED WITH 130 KNOT JET STREAK MOVES OVER NORTHERN NEVADA.
THIS WILL SUPPORT BANDS OF SNOW ALONG AND BEHIND THE COLD FRONT.
EXPECT MAINLY 2-4 INCHES IN VALLEYS ACROSS NORTHERN NEVADA. WINTER
WEATHER ADVISORIES HAVE BEEN ISSUED FOR MOST NORTHERN
ZONES...HOWEVER DID NOT INCLUDE HUMBOLDT COUNTY AS ONLY EXPECT 2
INCHES OR LESS OF SNOWFALL...BUT AN IBA MAY BE NEEDED FOR THE
TUESDAY MORNING COMMUTE FOR THAT ZONE.

TUESDAY. AS THE FRONT DROPS SOUTH EARLY TUESDAY MORNING FGEN OF
OVER 100 UNITS WILL CONTINUE COMBINED WITH UPSLOPE CONDITIONS
BEHIND COLD FRONT IN FAVORED AREAS EXPECT 4-7 INCHES IN VALLEYS OF
CENTRAL NEVADA. HAVE ISSUED WINTER WEATHER WATCH FOR WHITE PINE
COUNTY...AND MAY ALSO HAVE TO ADD SOUTHERN LANDER AND EUREKA
COUNTIES...BUT CONFIDENCE LOWER IN THOSE AREAS RECEIVING MORE THAN
5 INCHES IN 12 HOURS. WILL DEFINITELY NEED WINTER WEATHER
ADVISORIES FOR MOST SOUTHERN ZONES EXCEPT FOR NORTHWEST NYE WHERE
SNOW WILL FALL DURING DAY ON TUESDAY AND EXPECT AN INCH OR LESS OF
ACCUMULATION. 700MB TEMPERATURES WILL DROP RAPIDLY BEHIND THE COLD
FRONT WITH -14 TO -16 DEGREES CELSIUS COVERING NORTHERN NEVADA BY
TUESDAY MORNING. TEMPERATURES WILL PLUMMET AT THE SURFACE TO THE
20S FOR DAYTIME HIGHS ON TUESDAY AND A FEW DEGREES COLDER ON
WEDNESDAY.

TUESDAY NIGHT AND WEDNESDAY. THE COLD FRONT WILL SLOW A BIT THUS
MORE SNOW POSSIBLE FOR WHITE PINE COUNTY AND WINTER STORM WARNING
MAY BE NEEDED...WILL LET FUTURE SHIFTS RE- EVALUATE. DURING THE
DAY ON WEDNESDAY STORM WILL MOVE OUT OF THE AREA WITH A FEW LINGER
SNOW SHOWERS MAINLY OVER HIGHER TERRAIN.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. THE MODELS ARE IN
GOOD AGREEMENT. HOWEVER AS A COLD TROUGH SETTLES OVER THE GREAT
BASIN THERE ARE SOME DIFFERENCES ARISING CONCERNING THE TROUGH
EXTENSION OUT OVER THE PACIFIC BY NEXT WEEKEND WHICH MAY SCOUR UP
SOME ADDITIONAL PACIFIC MOISTURE. HISTORICALLY THE EVOLVING SYNOPTIC
PATTERN IS THE COLDEST PATTERN FOR THE LKN CWFA. AN OPEN TROUGH WILL
PERSIST THROUGHOUT THE LONG TERM PERIOD. THE TROUGH WILL MAINTAIN A
NE TILT ORIENTATION...OPENING UP TO A BROAD LOW CIRCULATION OVER
CENTRAL AND EASTERN CANADA...PERIODICALLY OSCILLATING NEAR THE HUDSON
BAY. EXTREMELY COLD AIR WILL CHANNEL THROUGH THE TROUGH AND INTO
NEVADA. BOTH THE GFS AND ECMWF MODELS ARE INDICATING A NARROW RANGE
OF -16 C TO -22 C TEMPERATURES THROUGH THE PERIOD. SINGLE DIGITS
WILL BE THE NORM AT NIGHT WITH DAYTIME LOWS STRUGGLING FOR THE
FREEZING MARK. LOWS WILL BE EXTREME WHERE RECENT SNOW HAS FALLEN AND
DAY BY DAY TEMPERATURE DEGRADATION IS POSSIBLE AS THERE IS AN
ABSENCE OF MIXING WINDS TO SUBLIMATE THE SNOW PACK.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. MOST LIKELY A DRY PERIOD
WITH THE COLDEST AIR INFLUX FROM A NORTHERLY RETURN FLOW BEHIND A
SIGNIFICANT SHORTWAVE LOW THAT HAS PROMISED TO BRING SUBSTANTIAL
SNOWFALL. ANY LINGERING SHOWERS WILL TAPER OFF QUICKLY EARLY
WEDNESDAY EVENING AS A SHORTWAVE TROUGH AXIS EXITS EAST. HIGH
TEMPERATURES WILL BE IN THE TEENS AND 20S. LOW TEMPERATURES WILL
RANGE FROM THE SINGLE DIGITS ABOVE-ZERO TO THE SINGLE DIGITS BELOW
ZERO.

FRIDAY THROUGH SUNDAY. THERE MAY BE ANOTHER SLUG OF MOISTURE MOVING
THROUGH THE GREAT BASIN. HOWEVER USING CAUTION SINCE THERE IS SOME
TIMING AND DEPTH DIFFERENCES ARISING WITH ANOTHER SHORTWAVE TROUGH
DROPPING DOWN FROM THE PACIFIC NORTHWEST AND MOVING THROUGH THE BASE
OF THE OPEN TROUGH. THE ECMWF IS MUCH MORE GENEROUS WITH QPF
VALUES...EXTENDING THE SHORTWAVE DEEPER...THUS INFUSING SOME
ADDITIONAL PACIFIC MOISTURE. THIS SEEMS TO BE A SIGNIFICANT CHANGE
FROM THE PREVIOUS ECMWF MODEL RUN. THE GFS HINTED AT THIS ON THE 06Z
RUN BUT IS NOW BACKING OFF A BIT. CONTINUED COLD CONDITIONS AND
RAISED POPS SOME...EMPHASIZING A NORTHERLY INTRUSION OF MOISTURE.
HIGH TEMPERATURES WILL GENERALLY BE IN THE TEENS AND 20S. LOW
TEMPERATURES WILL RANGE FROM THE SINGLE DIGITS ABOVE-ZERO TO THE
SINGLE DIGITS BELOW ZERO.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH MONDAY AFTERNOON.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 7 PM MONDAY TO 10 AM PST TUESDAY
FOR NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN
EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH
CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHWESTERN
ELKO COUNTY.

WIND ADVISORY FROM 10 AM TO 7 PM PST MONDAY FOR HUMBOLDT
COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN
NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL
ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY
AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE
PINE COUNTY.

WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
NIGHT FOR WHITE PINE COUNTY.

&&

90/92/92
Hazardous weather outlook, Dec 1, 3:17 AM PST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
317 AM PST SUN DEC 1 2013

NVZ030-031-033>041-020100-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
317 AM PST SUN DEC 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG JET STREAM DROPS IN OVER NORTHERN NEVADA
MONDAY...AND REACHES CENTRAL NEVADA BY MONDAY EVENING...BRINGING
WITH IT GUSTY WINDS TO THE REGION. SHORTLY AFTER THE WINDS BEGIN
TO PICK UP ON MONDAY CLOUDS WILL LOWER...WITH SNOW SHOWERS MOVING
IN FROM NORTH TO SOUTH ACROSS NEVADA. MOST VALLEY AREAS WILL
RECEIVE BETWEEN 1 AND 3 INCHES OF SNOW BY TUESDAY AS THE FRONT
PASSES THROUGH. HIGHER AMOUNTS ARE LIKELY OVER NORTHERN ELKO
COUNTY...AS WELL AS WHITE PINE COUNTY AND PORTIONS OF THE HIGHWAY
50 CORRIDOR EXTENDING WEST FROM ELY TOWARD EUREKA AND AUSTIN.
BLOWING AND DRIFTING OF SNOW MAY BE AN ISSUE MONDAY NIGHT THROUGH
TUESDAY NIGHT IN SOME AREAS.

HIGH TEMPERATURES TUESDAY THROUGH SUNDAY WILL BE VERY COLD...WITH
MOST AREAS NOT WARMING UP TO FREEZING. OVERNIGHT LOWS WILL BE IN
THE TEENS AND SINGLE DIGITS TUESDAY NIGHT THROUGH NEXT
WEEKEND...WITH THE POTENTIAL FOR SOME VALLEY LOCATIONS TO HAVE
LOWS BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

JR

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 3:15 PM PSTWinter Storm WatchLKNWhite Pine12 hr
Dec 1, 3:15 PM PSTWinter Weather AdvisoryLKNElko, Eureka, Humboldt, Lander, Nye, White Pine57 hr

Nearby

Wind Advisories in Nevada, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.